MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP317H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a vaginal tear repair on an unknown date and suture was used on the vagina.During the procedure, when suture was handed back to scrub nurse by surgeon after use, the tip of the needle was missing.The surgical site was inspected by the surgeon, who was unable to find the needle point as it was very tiny.No x-rays were taken.There are no plans in place to remove the needle piece in the future as it was not identified as being retained in the tissue.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what was the name of the initial procedure? from my memory, it was a vaginal tear repair.Were x-rays taken to locate the needle piece(s)? no x-rays taken as the needle point is too minute and not easy to be located what anatomical structure is it located in? size of the needle piece retained? it was while vagina was being stitched.Size of needle point less than 2mm are any plans in place to remove the needle piece in future? nothing planned as it was not identified as being retained in tissue if retained, what is the surgeon's opinion of consequences to the patient? cannot answer this one was there any additional tissue damage as a result of searching for the needle piece? none.The area was inspected thoroughly by the surgeon.Were there any patient consequences? none as of current.

Brand Name
VCL+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18449784
Report Number2210968-2024-00117
Device Sequence Number20778688
Product Code GAM
UDI-Device Identifier10705031052253
UDI-Public10705031052253
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP317H
Device Lot NumberTA2ABC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown